Alert archive / Michigan / Gale Warnings in 2016
Gale Warning 30, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Nov 12, 2016, 3:57 AM EST. It took effect at Nov 12, 2016, 12:00 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2016, 3:57 AM EST (08:57 UTC)
- In effect from
- Nov 12, 2016, 12:00 PM EST
- Expired
- Nov 13, 2016, 4:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
465 WHUS73 KDTX 120857 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 357 AM EST SAT NOV 12 2016 ...WESTERLY GALES DEVELOPING THIS AFTERNOON THROUGH TONIGHT... .STRONG WINDS WILL DEVELOP OVER LAKE HURON THIS AFTERNOON AND CONTINUE THROUGH TONIGHT AS THE PRESSURE GRADIENT INCREASES BETWEEN STRONG HIGH PRESSURE OVER THE OHIO VALLEY AND LOW PRESSURE TRACKING ACROSS HUDSON BAY AND NORTHERN QUEBEC. WIND GUSTS LOOK TO REACH 35 KNOT GALES OVER THE NORTHERN PORTION OF LAKE HURON THIS AFTERNOON, BEFORE SPREADING TO THE CENTRAL PORTION OF THE LAKE AND OUTER SAGINAW BAY THIS EVENING. GUSTS LOOK TO DROP BELOW GALE FORCE LATE TONIGHT AS LOW PRESSURE MOVES EAST OF QUEBEC. GALE WARNINGS AND SMALL CRAFT ADVISORIES ARE NOW IN EFFECT FOR MUCH OF LAKE HURON TODAY INTO TONIGHT. ADDITIONAL, BUT WEAKER, WAVES OF LOW PRESSURE WILL TAKE A SIMILAR TRACK SUNDAY AND SUNDAY NIGHT. SOUTHWEST WINDS WILL REMAIN GUSTY THROUGH THIS PERIOD, HOWEVER GUSTS LOOK TO REMAIN AT 30 KNOTS OR LESS OVER THE MARINE AREAS. ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED, HOWEVER. WINDS WILL DECREASE ON MONDAY AS A LARGE BUT WEAK TROUGH OF LOW PRESSURE SETTLES IN OVER THE AREA, WITH SPEEDS BECOMING LIGHT BY MONDAY NIGHT. LHZ361-362-122130- /O.UPG.KDTX.GL.A.0023.161112T2000Z-161113T0600Z/ /O.NEW.KDTX.GL.W.0030.161112T1700Z-161113T0900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 357 AM EST SAT NOV 12 2016 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EST SUNDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE WEST WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ363-462-122130- /O.UPG.KDTX.GL.A.0023.161112T2000Z-161113T0600Z/ /O.NEW.KDTX.GL.W.0030.161112T2100Z-161113T0900Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 357 AM EST SAT NOV 12 2016 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SUNDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 28 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-441-122130- /O.NEW.KDTX.GL.W.0030.161112T2100Z-161113T0900Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 357 AM EST SAT NOV 12 2016 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SUNDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED AROUND AROUND 9 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ422-122130- /O.NEW.KDTX.SC.Y.0071.161112T2100Z-161113T0900Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 357 AM EST SAT NOV 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SUNDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 21 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED AROUND 9 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ442-122130- /O.NEW.KDTX.SC.Y.0071.161112T2100Z-161113T0900Z/ HARBOR BEACH TO PORT SANILAC MI- 357 AM EST SAT NOV 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SUNDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE WEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BT
2 follow-up statements
446 WHUS73 KDTX 122058 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 358 PM EST SAT NOV 12 2016 ...WESTERLY GALES ON LAKE HURON THROUGH TONIGHT... .SOUTHWEST WINDS GUSTING BETWEEN 25 KNOTS AND 35 KNOT GALES THIS AFTERNOON WILL CONTINUE INTO THE EVENING HOURS. GALE WARNINGS AND SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR MUCH OF LAKE HURON TODAY INTO TONIGHT. JUST A SLIGHT REDUCTION IN THE WINDS SPEEDS OVERNIGHT AND TOMORROW AS WARMER AIRMASS TAKES HOLD, LIMITING THE NEAR LAKE STABILITY. HOWEVER, STILL POSSIBLE TO BRIEFLY REACH MARGINAL GALES ACROSS CENTRAL SECTIONS OF LAKE HURON LATE IN THE DAY INTO THE EVENING HOURS ONCE AGAIN. WINDS WILL BECOME LIGHT ON MONDAY AS LOW PRESSURE SINKS SOUTH INTO THE CENTRAL GREAT LAKES, WITH LIGHT WINDS PERSISTING ON TUESDAY. LHZ361-362-130900- /O.CON.KDTX.GL.W.0030.000000T0000Z-161113T0900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 358 PM EST SAT NOV 12 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE WEST WITH GUSTS UP TO 39 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ363-462-130900- /O.CON.KDTX.GL.W.0030.161112T2100Z-161113T0900Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 358 PM EST SAT NOV 12 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-441-130900- /O.CON.KDTX.GL.W.0030.161112T2100Z-161113T0900Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 358 PM EST SAT NOV 12 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ443-130900- /O.EXB.KDTX.SC.Y.0071.161112T2100Z-161114T1000Z/ PORT SANILAC TO PORT HURON MI- 358 PM EST SAT NOV 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 21 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 2 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 2 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EST SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ422-130900- /O.EXT.KDTX.SC.Y.0071.161112T2100Z-161114T1000Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 358 PM EST SAT NOV 12 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ442-130900- /O.EXT.KDTX.SC.Y.0071.161112T2100Z-161114T1000Z/ HARBOR BEACH TO PORT SANILAC MI- 358 PM EST SAT NOV 12 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 24 KNOTS FROM THE WEST WITH GUSTS UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CB
189 WHUS73 KDTX 130855 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 355 AM EST SUN NOV 13 2016 ...STRONG SOUTHWEST WINDS WILL PERSIST TODAY AND TONIGHT... .HIGH PRESSURE SINKING THROUGH THE OHIO AND TENNESSEE VALLEYS AND A TROUGH OF LOW PRESSURE WORKING ACROSS ONTARIO WILL MAINTAIN A TIGHT SURFACE PRESSURE GRADIENT OVER THE CENTRAL GREAT LAKES THROUGH TONIGHT. WARMER AIR ARRIVING ALOFT EARLY THIS MORNING WILL INCREASE STABILITY OVER THE COOLER LAKE WATERS, RESULTING IN A REDUCTION IN WIND GUSTS TO BELOW GALE FORCE. THE GALE WARNING WILL THEREFORE BE ALLOWED TO EXPIRE. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR ALL OF THE LAKE HURON NEARSHORE WATERS THROUGH TONIGHT WITH GUSTS TO 30 KNOTS EXPECTED TO PERSIST. THERE IS STILL SOME POTENTIAL FOR A FEW GUSTS TO GALE FORCE THIS EVENING OVER CENTRAL PORTIONS OF LAKE HURON HOWEVER BEFORE WINDS BEGIN TO DECREASE OVERNIGHT. WINDS WILL BECOME LIGHT BY LATE MONDAY INTO MONDAY NIGHT AS LOW PRESSURE SINKS INTO THE CENTRAL GREAT LAKES. LHZ421-441-132100- /O.EXP.KDTX.GL.W.0030.000000T0000Z-161113T0900Z/ /O.EXB.KDTX.SC.Y.0071.161113T0900Z-161114T1000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 355 AM EST SUN NOV 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... ...GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE WEST WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED THIS MORNING. THE GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ361-362-131000- /O.EXP.KDTX.GL.W.0030.000000T0000Z-161113T0900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 355 AM EST SUN NOV 13 2016 ...GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. $$ LHZ363-462-131000- /O.EXP.KDTX.GL.W.0030.000000T0000Z-161113T0900Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 355 AM EST SUN NOV 13 2016 ...GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. $$ LHZ422-132100- /O.CON.KDTX.SC.Y.0071.000000T0000Z-161114T1000Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 355 AM EST SUN NOV 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED THIS MORNING. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ442-443-132100- /O.CON.KDTX.SC.Y.0071.000000T0000Z-161114T1000Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 355 AM EST SUN NOV 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED THIS MORNING. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RBP
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Nov 12, 3:50 AM EST, 7 minutes earlier.
Area forecast discussion, Nov 12, 3:50 AM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
350 AM EST Sat Nov 12 2016
.DISCUSSION...
The ridge within the pronounced rex block in the upper air pattern
over North America is supporting a broad area of surface high
pressure over the southern Great Lakes. This will produce a sunny
but cold start to the day as the surface high slides into the Ohio
Valley. As it does so, the wind will pick up from the southwest
during the afternoon and scour out the cold air in the low levels.
Displacement of the air mass, along with plentiful sunshine, will
help temperatures push highs near 50 across SE Michigan.
The low pressure system off the Pacific NW coast today will move
inland and erode the long wave ridge over the central states
tonight. Surface low pressure developing with the wave over northern
Ontario will maintain moderate southwest gradient flow across lower
Michigan which will continue to carry in mild air for this time of
year. The impressively dry nature of the air under the suppressed
upper ridge over the plains states will support another day of full
sun across the Great Lakes Sunday. High temperatures will be above
normal but model soundings indicate boundary layer mixing will
struggle to reach 925 mb and suggests no need for much adjustment
above mid to upper 50s MOS guidance values.
The low pressure system over northern Ontario Sunday will pull a
dying cold front through Lower Michigan Monday. Model RH fields cast
doubt on whether or not the boundary will be strong enough to
support clouds not to mention rainfall. Along with timing later in
the day, this is not expected to drop temps much from the mid to
upper 50s readings expected Sunday. The system will quickly give way
to the next upper level wave moving through the Canadian Rockies by
Tuesday which continues to require entry level pops for rain in
our area Tuesday night. There is good agreement in medium range
model solutions indicating this wave will mark a return transition
to greater long wave amplification for the second half of next
week but with no big intrusions of cold air through next Friday.
&&
.MARINE...
Strong winds will develop over Lake Huron this afternoon and
continue through tonight as the pressure gradient increases between
strong high pressure over the Ohio Valley and low pressure tracking
across Hudson Bay and northern Quebec. Wind gusts look to reach 35
knot gales over the northern portion of Lake Huron this afternoon,
before spreading to the central portion of the lake and outer
Saginaw Bay this evening. Gusts look to drop below gale force late
tonight as low pressure moves east of Quebec. Gale warnings and
small craft advisories are now in effect for much of Lake Huron
today into tonight.
Additional, but weaker, waves of low pressure will take a similar
track Sunday and Sunday night. Southwest winds will remain gusty
through this period, however gusts look to remain at 30 knots or
less over the marine areas. Additional small craft advisories may be
needed, however. Winds will decrease on Monday as a large but weak
trough of low pressure settles in over the area, with speeds
becoming light by Monday night.
&&
.PREV DISCUSSION...
Issued at 1159 PM EST Fri Nov 11 2016
AVIATION...
Light southwest flow will develop late tonight as high pressure
settles south of the area. Dry air associated with this high will
also maintain VFR conditions with only increasing cirrus Saturday.
Southwest winds will increase to 10-15 knots across the area by
midday Saturday.
For DTW...Northwest wind under 5 knots will back to southwest late
tonight and increase to 10-12 knots by midday Saturday. Otherwise,
expect VFR conditions throughout the forecast period.
//DTW Threshold Probabilities...
* None.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Warning from 4 PM this afternoon to 4 AM EST Sunday FOR LHZ363-
421-441-462.
Small Craft Advisory from 4 PM this afternoon to 4 AM EST Sunday
FOR LHZ422-442.
Gale Warning from noon today to 4 AM EST Sunday FOR LHZ361-362.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
DISCUSSION...BT
MARINE.......HLO
AVIATION.....DG
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Nov 11, 10:32 AM EST, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1032 AM EST FRI NOV 11 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-121000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1032 AM EST FRI NOV 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-121000- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1032 AM EST FRI NOV 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT. REFER TO THE LATEST MARINE WEATHER WARNING AND FORECAST MESSAGES FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORIES MAY BE NEEDED AGAIN SATURDAY NIGHT INTO SUNDAY FOR SAGINAW BAY AND SOUTHERN LAKE HURON AS THE WIND INCREASES FROM THE SOUTHWEST. REFER TO THE LATEST MARINE WEATHER WARNING AND FORECAST MESSAGES FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW,WEATHER.GOV/DETROIT. SF
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:57 AM EST | Small Craft Advisory | DTX | 49 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.